Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 27, 2021, 3:37 PM EDT for Miami-Dade County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 3:37 PM EDT (19:37 UTC)
- Expired
- Jul 27, 2021, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WWUS82 KMFL 271937 SPSMFL Special Weather Statement National Weather Service Miami FL 337 PM EDT Tue Jul 27 2021 FLZ073-074-272030- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 337 PM EDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 430 PM EDT... * At 337 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Doral, or near Hialeah. This storm was nearly stationary. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Hialeah, Doral, Hialeah Gardens, Miami Springs, Sweetwater, Medley, Fountainbleau, Pennsuco, Miami International Airport, Tamiami, University Park, Westchester, Gladeview, Olympia Heights, Virginia Gardens, Tamiami Fairgrounds, Fiu South Campus and Westwood Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2573 8036 2577 8044 2591 8038 2583 8024 TIME...MOT...LOC 1937Z 214DEG 1KT 2580 8037 $$ SPM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 1:36 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 27, 1:36 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Miami FL 136 PM EDT Tue Jul 27 2021 .AVIATION(18Z TAFS)... Scattered showers and storms this afternoon along the sea breeze convection. Brief MVFR ceilings/vis are possible near and in any afternoon thunderstorms with brief heavy rain and gusty winds. Light and variable winds overnight. && .PREV DISCUSSION... (Issued 1253 PM EDT Tue Jul 27 2021) AVIATION(18Z TAFS)... Scattered showers and storms this afternoon along the sea breeze convection. Brief MVFR ceilings/vis are possible near and in any afternoon thunderstorms with brief heavy rain and gusty winds. TEMPOs may need to be added with amendments for restrictions. Light and variable winds overnight. Light winds before seabreezes develop tomorrow with another round of showers and storms tomorrow afternoon. PREV DISCUSSION... (Issued 947 AM EDT Tue Jul 27 2021) UPDATE... Morning showers and storms have remained mainly over the local waters this morning with only a few isolated showers brushing along the coast. Moisture remains across the area with scattered showers and thunderstorms this afternoon. Very light wind profile in the 12Z MFL sounding will cause for slow storm motion once again today. Storms will mainly develop along sea breeze and outflow boundaries this afternoon and evening. A few strong storms cannot be ruled out today with frequent to excessive lightning activity, torrential rainfall combined with slow storm motion which could lead to urban flooding, and gusty winds. High temperatures today will be in the low 90s today with heat index values near 100 or low 100s. PREV DISCUSSION... (Issued 358 AM EDT Tue Jul 27 2021) Warm, wet pattern continues across South Florida this week... SHORT TERM (Today through Wednesday)... The warm, wet pattern continues as South Florida sits on the western periphery of surface high pressure centered over the Atlantic. The surface low pressure that had been off the northeast Florida coast has moved into Georgia. Light wind flow will allow boundaries to be the main drivers of convective focus, particularly any sea or lake breezes that form and advance inland. A boundary lifting across the area from the south could help act as another focus for convective initiation today as well. Temperatures aloft are still fairly warm with 500 mb temps of -6 to -4 deg C. Diurnal heating should provide plentiful amounts of surface-based instability with high temperatures today reaching into the lower to mid 90s today. Factoring in the humidity and light winds, apparent temperatures will reach into the lower 100s across much of the area. Some strong storms cannot be ruled out today with frequent to excessive lightning activity, torrential rainfall which could lead to urban flooding, and strong wind gusts. Precipitable water values continue to linger in the 2.25 to 2.50 inch range across South Florida today. To the southeast of the area, a tropical upper tropospheric trough (TUTT) is moving into the southern Bahamas and eastern Cuba. Ahead of the TUTT is an area of subsidence and relatively drier air which could help limit convection overnight, particularly over southeastern portions of the area. As the TUTT approaches, shower and storm chances will increase on Wednesday. The arrival of the TUTT will allow for a differential boundary between the relatively drier air and the incoming moisture that could serve as a focus for storms from southeast to northwest as it overspreads the region. Some storms could be strong again on Wednesday. LONG TERM (Thursday through Monday)... As the TUTT departs on Thursday, convection will start trending towards a more normal diurnal pattern. The deep-layered ridge of high pressure will attempt to build aloft again but another TUTT (or even an upper level low) emerges over the Bahamas on Saturday and pushes westward into the area to close out the extended forecast period on Monday. Obviously, the exact characteristics and timing of these features will have impacts to the forecast, particularly the periods of more active weather and the lulls in convection. MARINE... Light wind and the lack of any major surface low pressure in the region should keep seas 2 feet or less outside of locally higher waves due to showers and thunderstorms through most of the week. Passing upper level disturbances could bring thunderstorms to the waters outside of the normal diurnal/nocturnal pattern. Mariners should monitor the latest forecast and remain aware of current conditions. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 92 78 92 / 30 50 20 60 West Kendall 77 93 77 93 / 30 50 20 50 Opa-Locka 78 93 77 92 / 30 50 20 60 Homestead 77 91 77 91 / 20 40 20 50 Fort Lauderdale 78 92 78 91 / 30 50 20 60 N Ft Lauderdale 78 92 78 90 / 40 50 20 60 Pembroke Pines 77 92 77 91 / 30 50 20 60 West Palm Beach 76 92 77 92 / 40 50 20 60 Boca Raton 78 92 78 92 / 40 50 20 50 Naples 78 91 78 91 / 30 40 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Wednesday and Marine...99 Wednesday Night through Monday...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 27, 9:40 AM EDT, 5 hours 57 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 940 AM EDT Tue Jul 27 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 280145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 940 AM EDT Tue Jul 27 2021 ...Scattered to Numerous Thunderstorms Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous showers and thunderstorms are possible, mainly this afternoon. Frequent lightning, heavy downpours, and gusty winds will be the primary hazards with the strongest thunderstorms. Waterspouts: Isolated waterspouts are possible over the local South Florida waters. Flooding: Localized flooding is possible due to slow moving heavy downpours from thunderstorms over low-lying and poor drainage areas. Wind: A few storms could become strong producing wind gusts up to 45 mph. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered to numerous showers and thunderstorms are possible. Frequent lightning, heavy downpours, and gusty winds will be the primary hazards with the strongest thunderstorms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 27, 3:20 PM EDT, 17 minutes before
Special Weather Statement National Weather Service Miami FL 320 PM EDT Tue Jul 27 2021 FLZ066-070-272000- Hendry FL-Inland Collier County FL- 320 PM EDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND CENTRAL HENDRY COUNTIES UNTIL 400 PM EDT... * At 320 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Orangetree, or near Ave Maria, moving northeast at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Ave Maria, Immokalee, Golden Gate Estates, Felda, Orangetree, Big Corkscrew Island, Keri, Sunniland, Bunker Hill and Lake Trafford. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2617 8148 2627 8164 2672 8140 2651 8098 TIME...MOT...LOC 1920Z 227DEG 11KT 2629 8152 SPM
Special weather statement, Jul 27, 3:30 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Miami FL 330 PM EDT Tue Jul 27 2021 FLZ070-073-075-272015- Inland Collier County FL-Mainland Monroe FL-Inland Miami- Dade County FL- 330 PM EDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN MAINLAND MONROE AND NORTHERN MIAMI-DADE COUNTIES UNTIL 415 PM EDT... * At 330 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Fortymile Bend, or 21 miles northwest of Homestead General Airport, moving north at 5 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Shark Valley Obs Tower, Dade-Collier Training Airport, Fortymile Bend and Everglades National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2558 8072 2567 8097 2596 8091 2581 8052 TIME...MOT...LOC 1930Z 202DEG 6KT 2573 8079 SPM
Special weather statement, Jul 27, 3:37 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 337 PM EDT Tue Jul 27 2021 FLZ073-074-272030- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 337 PM EDT Tue Jul 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 430 PM EDT... * At 337 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Doral, or near Hialeah. This storm was nearly stationary. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Hialeah, Doral, Hialeah Gardens, Miami Springs, Sweetwater, Medley, Fountainbleau, Pennsuco, Miami International Airport, Tamiami, University Park, Westchester, Gladeview, Olympia Heights, Virginia Gardens, Tamiami Fairgrounds, Fiu South Campus and Westwood Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2573 8036 2577 8044 2591 8038 2583 8024 TIME...MOT...LOC 1937Z 214DEG 1KT 2580 8037 SPM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:01 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jul 27, 3:20 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Jul 27, 3:23 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Jul 27, 3:30 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jul 27, 3:34 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jul 27, 4:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jul 27, 4:38 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jul 27, 4:43 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Jul 27, 4:46 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Jul 27, 4:54 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jul 27, 5:16 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jul 27, 5:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Jul 27, 5:25 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Jul 27, 5:26 PM EDT | Special Marine Warning | MFL | 49 min | |
| Jul 27, 5:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 26 min |
| Jul 27, 5:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jul 27, 6:22 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jul 27, 7:20 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jul 27, 7:25 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.